ArticleCase reports in neurology
Serotonin Syndrome Presenting as a Posterior Reversible Encephalopathy Syndrome.
Article in Case reports in neurology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed.
- Posterior Reversible Encephalopathy Syndrome Induced by Mirtazapine Overdose: A Case Report.Case reports in neurological medicine · 2025Article
- Article
- Posterior reversible encephalopathy syndrome in a patient with serotonin syndrome.BMJ case reports · 2020Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Posterior reversible encephalopathy syndrome (PRES) is a neurological syndrome characterized by an altered level of consciousness, headaches, seizure, and visual changes. PRES has several different etiologies, including malignant hypertension, eclampsia, and certain medications. Here, we describe a 41-year-old woman who presented with altered mental status. She had a preliminary diagnosis of serotonin syndrome as she was on many different serotonin-sparing agents, but her imaging findings were consistent with PRES. After her medications were reviewed and the causative agent was removed, the patient's neurological exam and imaging findings improved, and she returned to her baseline. To our knowledge, this is a unique case of PRES caused by serotonin syndrome secondary to venlafaxine usage.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.